Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 28, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 16, 2010, 4:36 AM CDT for Lowndes County, Mississippi. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2010, 4:36 AM CDT (09:36 UTC)
- Expired
- May 16, 2010, 6:30 AM CDT
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 33 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 5:00 AM CDT | FLASH FLOOD | Caledonia, MS | FLOODING REPORTED ON MULTIPLE ROADWAYS...INCLUDING WOLF ROAD...BETWEEN 500 AM AND 530 AM. APPROXIMATELY ONE INCH OF FLOWING WATER WAS REPORTED ON THESE ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 497 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
240
WGUS54 KJAN 160936
FFWJAN
MSC087-161130-
/O.NEW.KJAN.FF.W.0028.100516T0936Z-100516T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
436 AM CDT SUN MAY 16 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF COLUMBUS...
* UNTIL 630 AM CDT
* AT 436 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
CALEDONIA TO COLUMBUS...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTHEAST OF COLUMBUS AFB TO COLUMBUS. THE STORMS WERE NEARLY
STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE
TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KOLOLA SPRINGS
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3339 8829 3347 8853 3354 8849 3353 8847
3355 8848 3368 8842 3371 8834 3375 8831
3375 8825 3374 8824 3370 8824
$$
COHEN2 follow-up statements
536
WGUS74 KJAN 161016
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 AM CDT SUN MAY 16 2010
MSC087-161130-
/O.CON.KJAN.FF.W.0028.000000T0000Z-100516T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
516 AM CDT SUN MAY 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHEASTERN LOWNDES COUNTY...
AT 515 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM CALEDONIA TO STEENS...OR ALONG A LINE EXTENDING FROM 13 MILES
NORTHEAST OF COLUMBUS AFB TO 6 MILES NORTHEAST OF COLUMBUS. THE
STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON
THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR...WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3339 8829 3347 8853 3354 8849 3353 8847
3355 8848 3368 8842 3371 8834 3375 8831
3375 8825 3374 8824 3370 8824
$$
COHEN758
WGUS74 KJAN 161124
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
624 AM CDT SUN MAY 16 2010
MSC087-161133-
/O.EXP.KJAN.FF.W.0028.000000T0000Z-100516T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
624 AM CDT SUN MAY 16 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 AM CDT FOR NORTHEASTERN
LOWNDES COUNTY...
HEAVY RAINFALL HAS ENDED ACROSS NORTHEASTERN LOWNDES COUNTY...AND
THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 630 AM CDT.
LAT...LON 3339 8829 3347 8853 3354 8849 3353 8847
3355 8848 3368 8842 3371 8834 3375 8831
3375 8825 3374 8824 3370 8824
$$
COHENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 16, 4:14 AM CDT, 22 minutes earlier.
Area forecast discussion, May 16, 4:14 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 414 AM CDT SUN MAY 16 2010 ...A FEW SEVERE STORMS WILL BE POSSIBLE PARTICULARLY OVER THE DELTA REGION TODAY... .SHORT TERM...TODAY THROUGH MONDAY NIGHT...NUMEROUS STORMS ARE EXPECTED OVER THE AREA AGAIN TODAY WITH LOWER CHANCES FOR RAIN MONDAY. SATELLITE IMAGERY/RUC ANALYSIS SHOWS A SHORTWAVE OVER LOUISIANA EARLY THIS MORNING WHILE THE MAIN MID LEVEL LOW WAS NOTED DROPPING INTO THE CENTRAL PLAINS. THE SHORTWAVE OVER LOUISIANA IS PROGGED TO MOVE EAST TODAY AND HELP SET OFF SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN PORTIONS OF OUR CWA. REGIONAL RADARS ALREADY SHOW PLENTY OF ACTIVITY ALONG THE LOUISIANA COAST THAT SHOULD SPREAD EAST NORTHEAST THIS MORNING. OUR WARM MOIST AIRMASS WILL DESTABILIZE AGAIN TODAY WITH HEATING. THE 00Z SUN JAN SOUNDING HAD A PW OF AN INCH AND A HALF. PWS ARE EXPECTED TO INCREASE TO JUST OVER AN INCH AND THREE QUARTERS THIS AFTERNOON LEADING TO THE POTENTIAL FOR LOCALLY HEAVY DOWNPOURS. AS THE MID LEVEL LOW DRAWS CLOSER TO OUR REGION TODAY...A RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET STREAK WILL TRAVERSE ACROSS OUR DELTA REGION THIS AFTERNOON AND EVENING. THIS IS EXPECTED TO ENHANCE THUNDERSTORM DEVELOPMENT ACROSS THAT AREA AND THE STORM PREDICTION CENTER HAS OUTLOOKED THE AREA WITH A SLIGHT RISK TODAY. HAIL AND DAMAGING WIND GUSTS WILL BE THE CONCERN. ELSEWHERE ACROSS OUR CWA STRONG THUNDERSTORMS CAPABLE OF SMALL HAIL...WIND GUSTS TO 50 MPH ALONG WITH LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE AND MENTIONED IN THE HWO. THE LOCAL WRF ENSEMBLE RUNS SHOW POTENTIAL FOR TRAINING STORMS THAT COULD HELP STACK UP THE RAINFALL AS WELL. THE MID LEVEL TROUGH WILL CONTINUE SHIFTING EAST TONIGHT ACROSS THE MID MISSISSIPPI RIVER VALLEY AND OVER THE SOUTHERN GREAT LAKES REGION MONDAY. A SURFACE LOW IS STILL EXPECTED TO MOVE NORTHEAST FROM THE SOUTHERN PLAINS TO THE OHIO VALLEY IN RESPONSE AND DROP A WEAK COLD FRONT ACROSS OUR AREA. THE GFS APPEARS TO BE A LITTLE TOO FAST IN MOVING THE COLD FRONT THROUGH OUR CWA TONIGHT AND THEREFORE IS TOO DRY. WL LEAN TOWARD A BLEND OF THE ECMWF AND NAM AND BRING THE WEAK COLD FRONT THROUGH ON MONDAY. SO ALTHOUGH WL SEE A MARKED DECREASE IN CONVECTION THIS EVENING WITH THE LOSS OF DAYTIME HEATING...WL MAINTAIN POPS TONIGHT INTO MONDAY. DRY WEATHER IS EXPECTED MONDAY NIGHT. ALTHOUGH THE COLD FRONT WILL BE MOVING ACROSS OUR CWA MONDAY...DRIER AIR ALOFT IS PROGGED TO MOVE INTO OUR REGION AS THE MID LEVEL TROUGH AXIS SHIFTS EAST SUNDAY NIGHT. THIS WILL LIMIT CONVECTION CHANCES AND COVERAGE MONDAY. /22/ .LONG TERM...TUESDAY THROUGH NEXT SUNDAY...LATEST MULTI-MODEL CONSENSUS IS FOR THE SURFACE BOUNDARY TO REMAIN SOUTH OF THE CWA FOR TUESDAY AND TUESDAY NIGHT...WITH THE DEEPER MOISTURE SHUNTED SOUTH OF THE AREA. THE BOUNDARY IS PROGGED TO LIFT NORTHWARD ACROSS THE REGION ON WEDNESDAY AS A WARM FRONT...WHILE SURFACE LOW PRESSURE INTENSIFIES AND TRANSLATES EASTWARD OVER THE SOUTHERN PLAINS. FOLLOWING THE PASSAGE OF THE WARM FRONT...SURFACE DEWPOINTS WILL CLIMB INTO THE MIDDLE 60S WITH PWAT VALUES RISING TOWARD 1.5 INCHES. FOR WEDNESDAY THROUGH THURSDAY...THE OPERATIONAL GFS AND SEVERAL OF ITS ENSEMBLE MEMBERS INDICATE A PRECIP-FREE WARM/MOIST SECTOR. THESE SOLUTIONS ARE THE RESULT OF A MORE AMPLIFIED MID/UPPER-LEVEL RIDGE ACROSS THE SOUTHEAST CONUS...WITH STRONGER CONVECTIVE INHIBITION OVER THE CWA. THE ECMWF AND GEM INDICATE A LESS AMPLIFIED RIDGE WITH WEAKER CONVECTIVE INHIBITION AND HIGHER PRECIP CHANCES ACROSS THE AREA. ANY SHOWER AND THUNDERSTORM ACTIVITY WOULD BE DRIVEN BY DIURNAL HEATING...WITH THE POTENTIAL FOR SOME FORCING FROM THE BOUNDARY ACROSS THE NORTHERN CWA. ALSO...THE OPERATIONAL GFS INDICATES A LEAD SHORTWAVE TROUGH MOVING ACROSS THE REGION ON THURSDAY AHEAD OF A STRONGER PACIFIC DISTURBANCE...WHICH COULD AID IN CONVECTIVE INITIATION. WHILE CONSIDERABLE UNCERTAINTY EXISTS IN CONVECTIVE POTENTIAL...THE FORECAST WILL INCLUDE SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS FOR WEDNESDAY THROUGH THURSDAY GIVEN THE SIGNAL FOR PRECIP IN A PORTION OF NWP GUIDANCE...AS WELL AS THE PROXIMITY TO THE SURFACE BOUNDARY ACROSS NORTHERN PORTIONS OF THE CWA. FOR THURSDAY NIGHT INTO FRIDAY...THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE FORECAST AREA...AS SURFACE DEWPOINTS CLIMB INTO THE UPPER 60S AND LOWER 70S AND DEEP-LAYER ASCENT INCREASES AHEAD OF A PACIFIC SHORTWAVE TROUGH MOVING ACROSS THE REGION. MODELS CONTINUE TO DISAGREE ON THE EXACT TIMING AND PLACEMENT OF THIS FEATURE...BUT DO AGREE THAT HIGHER PRECIP CHANCES WILL EXIST FOR THURSDAY NIGHT INTO FRIDAY. THE POTENTIAL FOR STRONG STORMS WILL ALSO INCREASE DURING THIS TIME AS LOW/MID-LEVEL LAPSE RATES INCREASE AND DEEP-LAYER FORCING AND MEAN FLOW STRENGTHEN. GFS/ECMWF ALSO INDICATE A SURFACE LOW TRACKING NORTHEASTWARD ACROSS THE LOWER AND MID MISSISSIPPI VALLEY REGION...PROVIDING ADDITIONAL FORCING FOR CONVECTION ACROSS THE NORTHWESTERN CWA. FOR NEXT WEEKEND...A RIDGE IS EXPECTED TO BUILD OVER THE REGION IN THE WAKE OF THE DEPARTING PACIFIC TROUGH...THOUGH THE GFS IS MUCH QUICKER THAN THE ECMWF IN MOVING THE TROUGH THROUGH THE CWA. NEVERTHELESS...BOTH MODELS INDICATE SOME PRECIP CHANCES ACROSS SOUTHERN AND EASTERN AREAS THROUGH THE WEEKEND DURING THE AFTERNOONS AND EVENINGS WITH LIMITED CONVECTIVE INHIBITION AND PLENTY OF LINGERING DEEP MOISTURE. TEMPERATURES WERE LOWERED A FEW DEGREES FROM MEX TOWARD ENSEMBLE MOS GUIDANCE THROUGH THE PERIOD...AS THE OPERATIONAL GFS APPEARS TO BE ONE OF THE WARMEST MODELS WITH REGARD TO LOWER TROPOSPHERIC TEMPERATURES. ADDITIONALLY...ANY AFTERNOON CONVECTION WOULD SERVE TO LOWER MAXIMUM TEMPERATURES...WHICH THE OPERATIONAL GFS IS NOT REFLECTING. GIVEN THE AFOREMENTIONED TEMP BLEND...HIGH TEMPERATURES WILL RISE FROM THE LOW/MID 80S ON TUESDAY AND WEDNESDAY TO THE MID/UPPER 80S FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND. LOW TEMPERATURES WILL BE IN THE 60S THROUGH THE PERIOD. /COHEN/ && .AVIATION...THUNDERSTORMS WERE STILL IN VCTY OF GTR AT 9Z BUT THE REMAINDER OF THE TAF SITES WERE REPORTING VFR CONDITIONS EARLY THIS MORNING DESPITE SCATTERED LIGHT SHOWERS. WIDESPREAD MVFR CONDITIONS WILL DEVELOP AS SHOWERS AND THUNDERSTORM COVERAGE INCREASES AGAIN TODAY. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA AND A COLD FRONT WILL APPROACH TO ENHANCE THE CONVECTION. THE COLD FRONT IS NOT EXPECTED TO MOVE ACROSS THE AREA UNTIL MONDAY. VFR CONDITIONS SHOULD PREVAIL THIS EVENING ONCE THE CONVECTION DISSIPATES. MVFR CONDITIONS WITH OCCASIONAL IFR CONDITIONS ARE EXPECTED TO DEVELOP AFTER 08Z MON AND CONTINUE THROUGH 13Z. COVERAGE OF STORMS WILL BE MUCH LESS MONDAY AS THE COLD FRONT MOVES ACROSS THE AREA. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 81 64 85 61 / 83 21 16 9 MERIDIAN 82 63 85 60 / 90 33 18 12 VICKSBURG 82 64 86 58 / 77 18 16 7 HATTIESBURG 82 65 85 63 / 90 43 20 8 NATCHEZ 81 67 86 62 / 77 18 21 6 GREENVILLE 83 65 85 62 / 66 17 17 9 GREENWOOD 82 65 84 60 / 77 19 18 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/COHEN
Hazardous weather outlook, May 16, 4:21 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 421 AM CDT SUN MAY 16 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 170930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 421 AM CDT SUN MAY 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...DIME TO NICKEL SIZE HAIL...AND VERY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND QUARTER SIZE HAIL WILL ALSO BE POSSIBLE THIS AFTERNOON...PARTICULARLY ACROSS THE NORTHWEST DELTA REGION. THE MOST LIKELY TIME FOR STRONG TO SEVERE THUNDERSTORMS WILL BE BETWEEN NOON AND 6 PM. ADDITIONALLY... THUNDERSTORMS THAT REPETITIVELY MOVE OVER THE SAME LOCATIONS WILL HAVE THE POTENTIAL TO RESULT IN FLASH FLOODING. THE STRONG TO SEVERE THUNDERSTORM POTENTIAL TODAY WILL BE THE RESULT OF THE INTERACTION BETWEEN AN UPPER-LEVEL WEATHER DISTURBANCE AND THE MOIST AND UNSTABLE AIRMASS IN PLACE ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON...PARTICULARLY ACROSS THE NORTHWEST DELTA REGION. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN
In the hours before
Local storm report, May 16, 12:00 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1200 AM CDT SUN MAY 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 2 N GEORGETOWN 31.90N 90.16W
05/15/2010 COPIAH MS EMERGENCY MNGR
NUMEROUS TREES AND POWELINES DOWN.
0245 PM TSTM WND DMG MAGEE 31.87N 89.73W
05/15/2010 SIMPSON MS BROADCAST MEDIA
LIMBS DOWN AND POWER OUTAGES IN MAGEE. REPORTED BY
WLBT-TV
0325 PM TSTM WND DMG 10 E POLKVILLE 32.19N 89.52W
05/15/2010 SMITH MS EMERGENCY MNGR
LARGE TREE DOWN ACROSS COUNTY ROAD 563 NEAR POLKVILLE. A
FEW OTHER TREES WERE REPORTED DOWN ACROSS THE COUNTY AS
WELL.
0334 PM TSTM WND DMG FOREST 32.36N 89.47W
05/15/2010 SCOTT MS NWS EMPLOYEE
TREE SNAPPED AND FELL ONTO AN OUTBUILDING OFF HWY 35.
ANOTHER TREE DOWN ALONG THE HWY 35 AND I-20 INTERCHANGE.
0417 PM TSTM WND DMG 7 NW PHILADELPHIA 32.85N 89.19W
05/15/2010 NESHOBA MS EMERGENCY MNGR
TREES DOWN. TREE BLOCKING ROAD 397 JUST N OF
ARLINGTON...TREE BLOCKING ONE LANE OF HWY 427...TREE
BLOCKING ROAD 123... TREE SNAPPED POWER POLE HWY 19.
REPORTED BY NESHOBA EM
0420 PM TSTM WND DMG PHILADELPHIA 32.77N 89.11W
05/15/2010 NESHOBA MS EMERGENCY MNGR
SEVERAL POWER OUTAGES OVER PHILADELPHIA AND OTHER PARTS
OF NESHOBA COUNTY. REPORTED BY NESHOBA EM
&&
ACOHENSpecial weather statement, May 16, 2:44 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 244 AM CDT SUN MAY 16 2010 MSZ030-031-160825- CLAY MS-LOWNDES MS- 244 AM CDT SUN MAY 16 2010 ...STRONG THUNDERSTORM APPROACHING WESTERN PORTIONS OF COLUMBUS... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED OVER WAVERLY AT 243 AM CDT...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL IMPACT WESTERN PORTIONS OF COLUMBUS THROUGH 300 AM CDT. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, May 16, 3:25 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 325 AM CDT SUN MAY 16 2010 MSZ031-160900- LOWNDES MS- 325 AM CDT SUN MAY 16 2010 ...THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE COLUMBUS AREA... A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 4 MILES NORTH OF CALEDONIA TO 3 MILES SOUTHWEST OF COLUMBUS AT 322 AM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN CENTRAL LOWNDES COUNTY SHOULD MONITOR THESE STORMS CLOSELY. COHEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:45 AM CDT | Flash Flood Warning | JAN | Lincoln | 2 hr |
| May 16, 12:00 PM CDT | Flash Flood Warning | JAN | Jasper, Jones | 2 hr |
| May 16, 12:00 PM CDT | River Flood Warning | JAN | Issaquena, Washington | 11 days |
| May 16, 12:08 PM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale | 2 hr |
| May 16, 6:57 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 48 min |
Nearby
Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.